Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 11, 2001, 2:29 PM CST for Dallas County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 11, 2001, 2:29 PM CST (20:29 UTC)
- Expired
- Mar 11, 2001, 3:15 PM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 112031 SVRFTW TXC113-112115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CST SUN MAR 11 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 315 PM CST * AT 229 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTH OF DALLAS...OR ABOUT 5 MILES NORTHWEST OF HUTCHINS...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MESQUITE...AROUND 235 PM CST GARLAND...AROUND 240 PM CST DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS SEVERE: THUNDERSTORM. LAT...LON 3269 9706 3251 9689 3279 9648 3297 9669
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 10:45 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 11, 10:45 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1045 AM CST SAT MAR 11 2001 SURFACE LOW POISED IN CLEAR SLOT BETWEEN KMAF AND KABI THIS MORNING. DRY LINE REMAINS WEST OF THE CWA WITH A COLD FRONT THROUGH MUCH OF WEST TEXAS. FAVORABLE H850 JET AND WARM ADVECTION CONTINUES OVER NORTH TEXAS AS CONVECTION REMAINS A BIT UNORGANIZED. SURFACE DEWPTS HAVE WARMED WELL INTO THE 50S. 12Z ANALYSIS INDICATING NOSE OF THE H250 JET OVER THE REGION WITH POTENTIAL STEEP LAPSE RATES ABOVE THE MID LEVEL WARM NOSE. BEST TURNING OF THE VERTICAL WIND PROFILE REMAINS BELOW THE CAP WITH RELATIVE WEAK WIND FIELD ALOFT. ANTICIPATE MORE ORGANIZED CONVECTION ALONG THE APPROACHING DRY LINE LATER TODAY. WILL EXTEND THE SEVERE POTENTIAL FURTHER WEST TODAY WITH SLOWER EVOLUTION OF STORMS AND PROGRESSION OF THE DRY LINE. WILL ADJUST POPS AND SEVERE POTENTIAL CENTRAL PORTIONS THROUGH THE EVENING HOURS. .FTW...CAUTION aON AREA LAKES TONIGHT. ...48...
In the hours before
Special weather statement, Mar 11, 11:55 AM CST, 2 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CST SUN MAR 11 2001 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH CENTRAL TEXAS. GULF MOISTURE WILL CONTINUE TO SPREAD NORTHWARD ACROSS THE REGION THROUGHOUT THE AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO GRADUALLY DESTABILIZE...ESPECIALLY WEST OF A FORT WORTH TO TEMPLE LINE WHERE SOME SUNSHINE IS EXPECTED. ALTHOUGH THUNDERSTORMS OVER THE REGION AT MIDDAY COULD PRODUCE SOME SMALL HAIL...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BEGIN LATE THIS AFTERNOON. STORMS WILL LIKELY FORM ALONG THE DRY LINE BETWEEN 3 PM AND 5 PM WEST OF A BOWIE...TO MINERAL WELLS...TO STEPHENVILLE LINE. THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE REGION THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL...GIVEN COLD TEMPERATURES ALOFT. HOWEVER...A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WEST OF FORT WORTH AFTER 3 PM... AND ACROSS THE REMAINDER OF NORTH CENTRAL TEXAS AFTER 6 PM. ...WINDS... GUSTY WINDS OF 15 TO 25 MPH WILL RESULT IN CHOPPY WATERS ON AREA LAKES. BOATERS SHOULD EXERCISE CAUTION WHEN VENTURING INTO OPEN WATERS. 09
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:25 PM CST | Severe Thunderstorm Warning | FWD | Collin | 50 min |
| Mar 11, 3:50 PM CST | Flash Flood Warning | FWD | Dallas | 115 min |
| Mar 11, 5:06 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 39 min |
| Mar 11, 5:38 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.